Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HBV Patient Medicine Question
Apr 1, 2012

Hi,

I currently have no insurance, but have access to medical care at Howard Brown here in Chicago. My question is: For 10-12 years I was on Viread for the most part and Epivir for a shorter time. My script for Truvada is almost gone and without insurance I have the option of NOT taking any medicine or taking the Truvada or Epivir that I have (it was left over from mail order, not expired). My question is what would be the best medicine to switch to, I am assuming the Viread since basically going off the truvada will mean I am still on the viread, just losing the other medicine thats in truvada. While on Viread, my LFTs were normal, no side effects and Viral load undetectable. I have an appointment at Howard Brown, but its a month away.

Response from Dr. Young

Hello and thanks for posting.

If you're running out of your medications, the thing to do isn't to wait an additional month to speak to the kind folks at Howard Brown. Rather, call them right away, speak to your case manager to find our what strategies are best for you to obtain your medications. There are a variety of programs, ranging from patient assistance to community medication banks. Similarly, it would be good to have a telephone conversation with your healthcare provider for advice. Stopping all HBV medications abruptly has some risks of a return of the virus and flair in liver inflammation.

If your HBV (but not HIV) infected, tenofovir (Viread) alone can be very effective, but without knowledge of the specifics of your circumstances, it's tough to provide detailed advice on this.

BY



Previous
Is PEP Combivir necessary?
Next
neuropathy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement